Alert archive / Kentucky / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

October 17, 2012Breckinridge County, Meade County, Kentucky

NWS Louisville, KY issued this special weather statement at Oct 17, 2012, 10:55 PM CDT for Breckinridge County, Meade County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2012, 10:55 PM CDT (03:55 UTC)
Expired
Oct 17, 2012, 11:25 PM CDT
In force
30 min
Issued by
NWS Louisville, KY

Counties Breckinridge County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1963 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WWUS83 KLMK 180355
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM CDT WED OCT 17 2012

INZ084-089-090-KYZ023>025-180425-
BRECKINRIDGE KY-CRAWFORD IN-HANCOCK KY-HARRISON IN-MEADE KY-PERRY IN-
1055 PM CDT WED OCT 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HARDINSBURG...AND MOVING NORTHEAST AT 55
MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARDINSBURG...
  BRANDENBURG...
  MYSTIC AND LODIBURG...
  FRYMIRE AND RAYMOND...
  LIBERTY AND PAYNEVILLE...
  BATTLETOWN AND NEW AMSTERDAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3820 8645 3807 8607 3766 8646 3778 8674
TIME...MOT...LOC 0356Z 216DEG 48KT 3782 8652

$$

AMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 17, 9:32 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 17, 9:32 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1032 PM EDT WED OCT 17 2012

...Updated Aviation Discussion...

.Mesoscale Discussion...
Issued at 915 PM EDT Wed Oct 17 2012

Solid line of thunderstorms has congealed along a pre-frontal trof,
and now roughly parallels the Interstate 57 and 55 corridor from
Effingham, IL to Memphis, TN. Current forecast of 100 percent chance
of precip overnight is well on track, as the main question will be
how strong the storms will be when they arrive in southern Indiana
and central Kentucky.

This is another system that is behaving as a cool-season system,
with lots of shear and little or no instability. There was some
elevated CAPE that was enough to keep these storms severe over
Missouri and into southwestern Illinois over the last few hours. The
line does seem to be moving into a less favorable environment, but
Rapid Refresh progs available through SPC suggests there will be
some downdraft CAPE available as the line works its way across
Kentucky later tonight. Storms will be able to better sustain
themselves farther south across Tennessee but that is also marginal.

Still on track for showers and storms getting into our western
counties around 03Z and reaching the Bluegrass 06-07Z. Grids and
text products have been updated with minor tweaks, but will play up
the potential for some 40-50 mph (or stronger) gusts as the night
progresses.

&&

.Short Term (This Afternoon through Thursday Night)...
Issued at 325 PM EDT Wed Oct 17 2012

Current satellite and surface obs reveal partly to mostly cloudy
skies across southern Indiana and central Kentucky this afternoon.
Temperatures have warmed into the lower 70s in the east with lower
to mid 70s being found in the central and southwest/western
sections.  Surface warm front continues to surge northward into
southern Indiana and Ohio.  Broad isentropic lift has helped kick
off a few thunderstorms across our northwestern quadrant.  These
storms will continue to move on off to the northeast, but should
weaken a bit as they encounter more stability and lesser amounts of
moisture which resides along and east of I-65.  Temperatures are
near their diurnal maximums and will slowly cool into the 60s this
evening.

For tonight, the multi-model consensus is in good agreement with a
potent upper level wave closing off across the Midwest.  This will
allow a surface cyclone to move from the Plains into the Great Lakes
while a surging cold front sweeps across the mid-Mississippi, Ohio,
and Tennessee Valleys.  Anomalously strong upper level jet streak
will dive into the mid-Mississippi Valley tonight which will help
close off the upper low into one large gyre.  Southern Indiana and
central Kentucky will be located in the favorable left exit region
of this jet.  Closer to the ground, strong low-level jet axis should
start to impinge on the region late tonight.  Combining both jets
will result in a very good amount of shear for vigorous
convection.  However, while the shear profiles are good, the front
and associated lift will be pushing through while we are at the
diurnal minimum for instability.

The latest data suggests that focused deep convection should
generate this afternoon and evening across MO/AR/IL/TN as the storms
will be able to tap into the instability and shear fields.  As the
storms head east into the Ohio Valley late tonight, they will
encounter lesser amounts of instability and are expected to weaken
considerably as they pass through.  Nonetheless, given the strong
wind fields aloft, some of the convection overnight may pose a wind
threat as these storms may be able to transfer some of that higher
momentum air down to the surface.  The storms will have some
moisture to work with and QPF amounts should average in the 0.5-1.0
inch range.  Latest SREF model runs agree with this QPF and we'll be
using it for this forecast issuance.  In addition to the storms, the
pressure gradient will increase across the region.  South to
southwest winds of 15-20 MPH will be common with gusts in the 30-35
MPH range being possible.  Slightly higher wind gusts may be found
in heavier convection that develops.  Given the strong model
agreement, precipitation probabilities will be raised to 100%.
Temperatures should remain in the 50s/60s overnight but then cool
into the upper 40s-low 50s by sunrise as the cold front pushes east.

For Thursday/Thursday night, windy conditions are expected to
continue during the day on Thursday as the pressure gradient will
remain quite strong across the area.  Partial clearing is expected
to commence during the morning hours as the dry slot swings into the
region.  This clearing will be short lived as cold advection aloft
will help steepen lapse rates considerably leading to the
development of a cold-air stratocumulus deck developing.  Highs
should be tempered somewhat due to the cold advection working in.
Highs should range from 60-65 in the north with lower-middle 60s
across southern Kentucky.  As the closed gyre takes a southern trek
into the Ohio Valley, we should see clouds increase Thursday night
with some light shower activity possibly affecting our southern
Indiana counties.  Stuck close to the multi-model consensus for lows
with readings expected to cool into the lower-mid 40s.

.Long Term (Friday - Wednesday)
Issued at 310 PM EDT Wed Oct 17 2012

The strong storm system responsible for early Thursday's showers
will have morphed into an unseasonably deep and far south closed low
by early Friday. 500mb heights are forecast to lie 3 to 4 standard
deviations below the mean over eastern Missouri early Friday. A
shortwave rotating around the south side of this upper low will
cross southern Indiana Friday afternoon.

Clouds will increase Friday, if it isn't already cloudy during the
morning hours. Scattered showers will develop during the afternoon,
especially across the northern half of our forecast area, aided by
steepening low level lapse rates and an increase in available
moisture. Expect a rather raw day Friday with scattered showers and
highs ranging from the mid 50s north to near 60 along our Tennessee
border.

A strong jet moving onshore across the Pacific Northwest late Friday
will act to keep the aforementioned closed low progressive. By
Saturday afternoon the 500mb circulation center will be on the move
across the central Great Lakes. Under warm air advection, warmer
temperatures will quickly return west of the Mississippi River by
late Saturday.

Clouds will erode Saturday from south to north as the sprawling
cloud shield associated with the closed low moves east across Ohio.
West winds will lessen, peaking at around 10 mph from the west
during the afternoon. Temperatures will warm into the lower 60s.

A substantial pattern change will develop this weekend that will
allow a substantial warm-up for the Lower Ohio Valley starting
Sunday. A strong zonal polar jet will overspread our northern states
along the Canadian border. This will allow air of Pacific origin to
overspread the CONUS, beginning as early Saturday across the plains.

As early as Sunday, winds will shift to the south across the Lower
Ohio Valley. Under partly cloudy skies, temperatures will warm into
the lower 70s by Sunday and possibly close to 80 by Monday
afternoon. By Monday afternoon broad southwesterly upper level flow
will cover the entire CONUS, with a flat ridge centered over the
Gulf of Mexico. This pattern promises warm weather through at least
Wednesday, and probably for a few days after as well. Showers will
probably develop just to our north Tuesday and Wednesday, along a
nearly stationary front just south of the Great Lakes.

&&

.Aviation (03Z TAF Update)...
Issued at 1030 PM EDT Wed Oct 17 2012
VWPs from Fort Knox and Evansville 88-Ds show the low-level jetting
taking on a different flavor than previously advertised. Winds at
1000 ft AGL are not yet as strong as the previous forecast but more
SW. However LLWS is likely not being met as surface winds are a bit
stronger, mostly a solid 15 kt with 20-25 kt gusts. The better
low-level shear is along and immediately ahead of the line, so have
amended the TAFs to better time it into the terminals.

Timing of the precip still looks to be on track, and will just reach
fuel-alternate thresholds in LEX and SDF, while BWG should remain a
higher-end MVFR.

Previous Discussion Issued at 715 PM EDT Wed Oct 17 2012:
Complex TAF set this evening, with the main challenges hinging on
the timing of precip and the magnitude of wind shear.

Expect VFR through the evening hours, but wind shear will develop as
a low-level jet cranks up across the Ohio Valley. Current forecast
of 40-50 kt at 1500 ft actually seems a bit conservative based on
the latest model forecast soundings. GFS is stronger than NAM12, and
this forecast even undercuts NAM slightly.

Precip should arrive as a fairly solid band of moderate rain showers
with embedded thunder, getting into BWG and SDF around 04-05Z, and
LEX by 07Z. Expect prevailing MVFR conditions, and ceilings right on
the fuel-alternate threshold.

Rain should be departing to the east by daybreak Thursday, and wind
shear will also abate with the low-level jet moving out of the area.
Will see deep mixing during the afternoon with wind gusts around 25
kt. Operational impact should be minimal at LEX, but WSW direction
will present a fairly strong crosswind component at SDF. VFR
conditions once the precip exits.

SDF TAF is quite lengthy in order to capture multiple critical
changes, especially during and just after the overnight traffic
push.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RAS
Short Term.......MJ
Long Term........JSD
Aviation.........RAS
Hazardous weather outlook, Oct 17, 2:44 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 PM EDT WED OCT 17 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-182245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
344 PM EDT WED OCT 17 2012 /244 PM CDT WED OCT 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS INTO THE
GREAT LAKES TONIGHT. AN ASSOCIATED SURFACE COLD FRONT WILL PUSH
THROUGH THE OUTLOOK AREA TONIGHT. THIS FEATURE WILL BRING A PERIOD
OF SHOWERS AND THUNDERSTORMS TO THE AREA. AT THIS TIME...THE
THREAT OF SEVERE WEATHER IS LOW. HOWEVER...ANY STORM WILL BE
CAPABLE OF PRODUCING HEAVY RAIN...LIGHTNING AND GUSTY WINDS. THE
STRONGEST STORMS MAY PRODUCE WINDS HIGH ENOUGH TO CAUSE LIMB
DAMAGE TO WEAKER TREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCE OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/JSD

In the hours before

Special weather statement, Oct 17, 9:47 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM CDT WED OCT 17 2012

INZ076-077-083-084-089-090-KYZ023>027-180345-
BRECKINRIDGE KY-CRAWFORD IN-DUBOIS IN-GRAYSON KY-HANCOCK KY-HARRISON
IN-MEADE KY-OHIO KY-ORANGE IN-PERRY IN-WASHINGTON IN-
947 PM CDT WED OCT 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND 40 MPH WINDS...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF JASPER TO HARTFORD...AND MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  HARTFORD...
  HARDINSBURG...
  TELL CITY...
  PAOLI...
  FRENCH LICK MUNICIPAL AIRPORT AND WEBERSTOWN...
  FRENCH LICK AND WEST BADEN SPRINGS...
  ABYDEL AND MOUNT PLEASANT...
  BRAXTONS SIDING AND VICTORIA CROSSROADS...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT GUSTY WINDS PRECEDING THESE STORMS WILL OCCUR WELL
BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3767 8683 3771 8687 3780 8683 3784 8692
      3790 8692 3790 8699 3801 8678 3809 8677
      3820 8680 3821 8708 3851 8707 3853 8669
      3868 8669 3869 8632 3877 8628 3878 8619
      3876 8613 3737 8636 3742 8711 3749 8713
TIME...MOT...LOC 0246Z 271DEG 26KT 3849 8673 3749 8692

AMS
Special weather statement, Oct 17, 9:51 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 PM CDT WED OCT 17 2012

KYZ026-027-061-062-070>072-180350-
BUTLER KY-EDMONSON KY-GRAYSON KY-LOGAN KY-OHIO KY-SIMPSON KY-WARREN
KY-
951 PM CDT WED OCT 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND 40 MPH WINDS...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
CENTRAL CITY TO GUTHRIE...AND MOVING EAST AT 35 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  RUSSELLVILLE...
  MORGANTOWN...
  MEMPHIS JUNCTION...
  DELAFIELD...
  PRENTISS AND ROB ROY...
  CROMWELL AND OAK GROVE...
  FLINT SPRINGS AND BAIZETOWN...
  BANOCK AND ARNOLD...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 2 AND 6.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT GUSTY WINDS PRECEDING THESE STORMS WILL OCCUR WELL
BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3738 8710 3742 8711 3739 8635 3665 8651
      3663 8657 3665 8659 3664 8706 3706 8706
      3708 8692 3712 8690 3715 8693 3722 8691
      3727 8699 3735 8702 3736 8707 3732 8711
      3733 8714
TIME...MOT...LOC 0251Z 270DEG 30KT 3733 8692 3663 8712

AMS
Special weather statement, Oct 17, 10:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM CDT WED OCT 17 2012

KYZ026-027-061-062-070>073-180450-
ALLEN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-LOGAN KY-OHIO KY-SIMPSON
KY-WARREN KY-
1048 PM CDT WED OCT 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND 40 MPH WINDS...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARTFORD TO 12 MILES
SOUTH OF RUSSELLVILLE...AND MOVING EAST AT 35 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  SCOTTSVILLE...
  RUSSELLVILLE...
  PLUM SPRINGS...
  ROSINE AND HILLTOP...
  WHITE RUN AND HORSE BRANCH...
  JUGVILLE AND SUGAR GROVE...
  TOUSEY AND YEAMAN...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT GUSTY WINDS PRECEDING THESE STORMS WILL OCCUR WELL
BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3738 8710 3748 8713 3757 8613 3735 8614
      3734 8616 3732 8614 3692 8618 3663 8618
      3664 8706 3706 8706 3709 8690 3715 8693
      3722 8691 3727 8699 3732 8699 3736 8703
      3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 0348Z 267DEG 31KT 3743 8679 3668 8687

AMS
Special weather statement, Oct 17, 10:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM CDT WED OCT 17 2012

INZ084-089-090-KYZ023>025-180425-
BRECKINRIDGE KY-CRAWFORD IN-HANCOCK KY-HARRISON IN-MEADE KY-PERRY IN-
1055 PM CDT WED OCT 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HARDINSBURG...AND MOVING NORTHEAST AT 55
MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARDINSBURG...
  BRANDENBURG...
  MYSTIC AND LODIBURG...
  FRYMIRE AND RAYMOND...
  LIBERTY AND PAYNEVILLE...
  BATTLETOWN AND NEW AMSTERDAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3820 8645 3807 8607 3766 8646 3778 8674
TIME...MOT...LOC 0356Z 216DEG 48KT 3782 8652

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 9:47 PM CDTSpecial Weather StatementLMKBreckinridge, Hancock, Ohio58 min
Oct 17, 9:51 PM CDTSpecial Weather StatementLMKButler, Logan, Simpson59 min
Oct 17, 10:48 PM CDTSpecial Weather StatementLMKAllen, Butler, Edmonson, Grayson, Logan, Ohio and 2 more62 min
Oct 17, 11:48 PM CDTSpecial Weather StatementLMKBullitt, Hardin, Jefferson47 min
Oct 17, 11:52 PM CDTSpecial Weather StatementLMKAllen, Barren, Edmonson, Hart, Simpson, Warren43 min
Oct 18, 12:37 AM CDTSpecial Weather StatementLMKAdair, Barren, Cumberland, Green, Metcalfe, Monroe and 1 more58 min
Oct 18, 1:38 PM CDTSpecial Weather StatementLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more52 min
Oct 18, 3:19 PM CDTSpecial Weather StatementLMKHenry, Oldham, Shelby26 min

Nearby

Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.